Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Computational Methods in Applied Mathematics

Editor-in-Chief: Carstensen, Carsten

Managing Editor: Matus, Piotr


IMPACT FACTOR 2017: 0.658

CiteScore 2017: 1.05

SCImago Journal Rank (SJR) 2017: 1.291
Source Normalized Impact per Paper (SNIP) 2017: 0.893

Mathematical Citation Quotient (MCQ) 2017: 0.76

Online
ISSN
1609-9389
See all formats and pricing
More options …
Volume 13, Issue 4

Issues

Sparse Optimal Control of the Schlögl and FitzHugh–Nagumo Systems

Eduardo Casas
  • Departmento de Matemática Aplicada y Ciencias de la Computación, E.T.S.I. Industriales y de Telecomunicación, Universidad de Cantabria, Av. Los Castros s/n, 39005 Santander, Spain
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Christopher Ryll / Fredi Tröltzsch
Published Online: 2013-08-15 | DOI: https://doi.org/10.1515/cmam-2013-0016

Abstract.

We investigate the problem of sparse optimal controls for the so-called Schlögl model and the FitzHugh–Nagumo system. In these reaction–diffusion equations, traveling wave fronts occur that can be controlled in different ways. The L1-norm of the distributed control is included in the objective functional so that optimal controls exhibit effects of sparsity. We prove the differentiability of the control-to-state mapping for both dynamical systems, show the well-posedness of the optimal control problems and derive first-order necessary optimality conditions. Based on them, the sparsity of optimal controls is shown. The theory is illustrated by various numerical examples, where wave fronts or spiral waves are controlled in a desired way.

Keywords: Optimal Control; Reaction–Diffusion System; Schlögl Model; FitzHugh–Nagumo System; Sparse Control; Traveling Wave Fronts; Spiral Waves

About the article

Published Online: 2013-08-15

Published in Print: 2013-10-01


Citation Information: Computational Methods in Applied Mathematics, Volume 13, Issue 4, Pages 415–442, ISSN (Online) 1609-9389, ISSN (Print) 1609-4840, DOI: https://doi.org/10.1515/cmam-2013-0016.

Export Citation

© 2013 by Walter de Gruyter Berlin Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Sébastien Court, Karl Kunisch, and Laurent Pfeiffer
ZAMM - Journal of Applied Mathematics and Mechanics / Zeitschrift für Angewandte Mathematik und Mechanik, 2018, Volume 98, Number 4, Page 569
[2]
Vyacheslav Maksimov
Evolution Equations and Control Theory, 2017, Volume 6, Number 4, Page 559
[3]
Mostafa Bendahmane and Nagaiah Chamakuri
Journal of Differential Equations, 2017, Volume 263, Number 5, Page 2419
[4]
Murat Uzunca, Tuğba Küçükseyhan, Hamdullah Yücel, and Bülent Karasözen
Computers & Mathematics with Applications, 2017, Volume 73, Number 9, Page 2151
[5]
J. C. De Los Reyes, E. Loayza, and P. Merino
Computational Optimization and Applications, 2017, Volume 67, Number 2, Page 225
[6]
Eduardo Casas and Fredi Tröltzsch
Vietnam Journal of Mathematics, 2016, Volume 44, Number 1, Page 181
[7]
Viorel Barbu, Francesco Cordoni, and Luca Di Persio
International Journal of Control, 2016, Volume 89, Number 4, Page 746
[8]
Tobias Breiten and Karl Kunisch
SIAM Journal on Control and Optimization, 2014, Volume 52, Number 6, Page 4057
[9]
Martin Gugat and Fredi Tröltzsch
Automatica, 2015, Volume 51, Page 192
[10]
Eduardo Casas and Fredi Tröltzsch
SIAM Journal on Control and Optimization, 2014, Volume 52, Number 2, Page 1010

Comments (0)

Please log in or register to comment.
Log in